Aa
A
A
A
Close
Urology Community
19.3k Members
Avatar universal

Should a women take a mans medicine? Please Help!!!!

Hi, I am a 29 year old female - I have had UTIs since I was about 15yrs old continuously, once or twice a month. The urologist put me on macrobid as a prevenitive medicine to take before intercourse a few years ago. Following those instructions lessened my UTIs to no more than 4 times per year of getting UTIs (much more bearable). Then on Feb. 2nd 2010, I had what I will call an "episode".  I thought I was getting a UTI, so I started my macrobid with the intensions of following up with my reg doctor the next day. That night I woke up in excrutiating pain feeling like I had to pee, (the same feeling you get when you have a UTI like if I could pee it would feel better, not like oh my bladders full kind of feeling) went to go pee and could hardly get any urine out. I would push so hard I would have countinous bowel movements and kept feeling a "popping" in my urethra, I also had burning and a stabbing or pinching pain in the end of the urethra and a continuous felling like I had to pee but couldn't. This lasted through the night till the next morning when "it" finally calmed down it was around 5hrs later. When I finally felt like I could get off the toilet and looked there was a large glob of whitish stuff in the toilet (not sure what that was) The pain ect. didn't go completly away but was somewhat better. I made an appt. with reg doctor, took urine sample and said I had a UTI, gave me levaquin, took it for two days, not really feeling much releif but had to go back to the doctor because I was starting with bronchitis. When I went back to the doctor was told the sample they send off showed I didn't have a UTI but did show blood, white cells, large amounts of protein and something else, I cant remember.  Doctor told me to stop the levaquin and gave me the Z-pack for bronchitis. I was refered back to the urologist that I had seen years prior. The dip test he did showed there was an infection. He then sent me for an ultrasound and that showed my bladder wasnt empting. So after more ultra sounds have found that my bladder is typically holding between 220 and 380 of urine. Also important to note is that I have never had the feeling like my bladder wasnt empty, when I go pee I feel like I am empty. The urologist then did a cystoscopy and found lots of inflammation and scare tissue and of course urine, biopsy came back fine, urine came back as infection and was put on doxycycl hyc 100mg. So now to my question, the urologist wants me to take two medications - generic names are tamsulosin 0.4mg and meloxicam 15mg. These were perscribed in place of Flomax and Celebrex in the hopes of reducing the inflammation and opening the neck of the bladder to release the urine now being held in my bladder. Should I take these meds even though the Flomax (tamsulosin) is not approved for women? Also considering my past medical history Im scared to take either meds, should I?

History- Irritable bowel syndrome, (past)stomach ulcers, smoker, and just diagnosed with Fibrous Dysplasia (still finding out more information and getting more testing, health problems with this also started in Feb.) and diviated septum,

Drug Allergies- Sulfa, penicillin, iodine, cipro

Current meds- Ocella (birth control), vit. C, multi-vit., zyrtec (haven't started meds in question above)

Can anyone please help, offer some advice or suggestions for other tests or questions I should be asking or things I should be doing?  I was a pretty normal and healthy person before this and the month of Feb. started a spiral effect of bad things for me so any help would be appreciated. Thank you!
1 Responses
Avatar universal
I am a woman and I have been taking tamsulosin 0.4 mg for 4 days for a kidney stone.  I think this drug should never have been approved for use for anyone.  I had no idea why I was feeling like I have a cold, very stuffy nose, headache, blurred vision, abdominal pain, lower back pain and lastly a bloody nose that started me looking at the side effects of this medicine...  It causes all the symptoms I just listed.  Why would anyone prescribe this medicine unless they are receiving payment from the drug company manufacturing it!  It is unhealthy and can also create cataracts.  DO NOT TAKE TAMSULOSIN FOR ANY REASON.  There has to be something else,,, Anything else will be better.
1 Comments
You are right! Been taking this medicine Tamsulosin for 4 days but i stop taking it coz it gives me the bad side effects you’ve mention! Big No No for this medicines.
Have an Answer?
Top Urology Answerers
11369760 tn?1449507972
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.